My 2 year old was vomitting for 3 days. We took him to the ER and they gave him an IV to help control dehydration. They sent us home with Zofran tablets and instructed us to dissolve 1/2 tablet under his tongue every 8 hours. Within 10 min of giving him this, he throws up... every time. Any suggestions on this? We are not giving him any other medication. He's drinking small amounts of water and not eating. I'm afraid we're going to be taking him back to the ER in a day or so again for an overnight stay.
2 Feb 2011
Poor baby! Instead of plain water maybe you might offer some pedialyte to help get his electrolytes back in balance. Even some watered down apple or white grape juice, or better yet pedialyte mixed with some juice to make it taste better.You could also try offering popcicles-sometimes they tolerate those better than drinking from a cup. This would be more of a help than plain water. He may need to go back to the ER or his pediatrician and I wouldnt wait too long because a child this age dehydrates very quickly and if they dehydrate too much it can be fatal. I dont mean to scare you, just to impress upon you how important it is not to wait too long. If you gently pinch the skin on the back of his hand and let go and the skin stays pinched up he's already very dehydrated and you'd better take him in. They may need to admit him to keep him hydrated and get the vomiting under control. I know how scary this is. We had to do the same to my oldest boy when he was 16 months old. He was only in a day or two before he was able to come back home.
2 Feb 2011
sounds like that is a good idea, My mother who is much older was placed on Zofran (given it through her IV) and given an Rx once it worked they allowed her to return home but if this is happening then you need to allow the E.R. doctor know what is going on please take care
2 Feb 2011
Probably can't add much else other than to encourage you to not put off talking to your pediatrician. Dehydration is not something to mess around with. Is the baby urinating? If the diaper is dry for 8 or so hours you are working on dehydration. What is the baby's temperature? A fever will cause quicker dehydration.
You may need something stronger like phenergan for the nausea, but only a doctor can make that decision.
- Zofran Information for Consumers
- Zofran Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zofran (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I find promethazine does a wonderful job in controlling nausea, but also puts me to sleep for about 9-10 hours. My doctor says all anti-nausea ...
2 answers • 2 Aug 2010
I have been experiencing nausea w/o vomiting off and on for about a year. I never experienced anything like this in all of my life until I turned 70. ...
1 answer • 18 Dec 2011
... Sometimes she has constipation. How can I help. She has 4mg ZOFRAN , but reduses to take it, says it never helped her. please give advice on ...
1 answer • 26 May 2014
a highter dosage I am still vomiting and cant keep anything down
2 answers • 16 Jul 2014
Just wondering if I have to wait to take zofran if I have nausea but not throwing up yet?
1 answer • 18 Dec 2014